MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER56F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-56F
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name: high insignia collared hip stem; cat#7000-6605 ; lot#10979953.Device name: delta v-40 ceramic head 36/-2,5; cat#6570-0-436 ; lot#10823454.Device name: tridentii tritanium cluster56f; cat#702-04-56f ; lot#11888651a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device not returned.
 
Event or Problem Description
As reported: "patient reported to clinic with a left hip periprosthetic joint infection and underwent revision surgery." all implants were removed.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: cat# 7000-6605; high insignia collared hip stem; lot# 10979953.Cat# 6570-0-436; delta v-40 ceramic head 36/-2,5; lot# 10823454.Cat# 723-00-36f; trident 0 deg x3 insert 36f; lot# 2470ma.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding infection involving a trident ii shell was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: a primary exchange revision was performed for presumed infection.Cemented implants with antibiotic cement were placed.No organism, preoperative, postoperative, radiographs or other information defining the history, or the pathology were provided for evaluation.Event confirmation: a revision surgery was performed for presumed infection.This can be confirmed.The infection itself cannot be confirmed without additional information." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.Intraoperatively, loosening of the acetabular component was also observed.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays, as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "patient reported to clinic with a left hip periprosthetic joint infection and underwent revision surgery." all implants were removed.Update: revision op report indicated that the acetabular component was observed to be loose upon removal.

Brand Name
TRIDENTII TRITANIUM CLUSTER56F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18299618
Report Number0002249697-2023-01524
Device Sequence Number6936442
Product Code LPH
UDI-Device Identifier07613327344004
UDI-Public07613327344004
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number702-04-56F
Device Lot Number11888651A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight93 KG